SourceNephron, 87, 3, (2001), pp. 279--82
Article / Letter to editor
Display more detailsDisplay less details
SubjectInflammatory reactions in the kidneys; Pathophysiology, immunology and treatment of renal disease.; Immunologische ontstekingsprocessen in de nier; Pathofysiologie, immunologie en behandeling van nieraandoeningen
Low-molecular-weight heparins are routinely used to prevent deep venous thrombosis following renal transplantation in our department. We report 2 patients who developed tender erythematous subcutaneous nodules with induration, ulceration and necrosis at the site of subcutaneous administration of nadroparin. Both patients were renal transplant recipients with impaired graft function and high serum calcium-phosphate products. The diagnosis calcinosis cutis was confirmed by technetium-99m bone scan and by histological examination of biopsies. Both patients showed spontaneous recovery several weeks after discontinuation of nadroparin. Patients with chronic renal failure and hyperphosphatemia may be predisposed to develop calcinosis cutis. In addition, the role of the calcium content of nadroparin is discussed.
This item appears in the following Collection(s)
- Academic publications 
- Faculty of Medical Sciences 
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.